MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 20-sep-2015 and installed at the customer's site on 20-sep-2015.A review of system risk files ((b)(4)) revealed risk #(b)(4); " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, the procedure was completed with the same device with no complications to the patient.Though the procedure was successfully completed with the same device, it is uncertain if the user facility had to use the spare part as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction.The investigation for this and similar event is being handled under (b)(4) (from complaint (b)(4)).A preliminary investigation has found that a probable root cause is that the user twisted the cable rather than pulling it when removing the cable from the scanner head.Investigation is still ongoing, and if there will be a significant change, then lumenis will file a follow-up mdr.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop ((b)(4)) and per post marketing surveillance procedure ((b)(4)).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis acupulse 40w laser was being utilized, the display presented error 69 - scanner position error, and the laser could no longer be used.They replaced the scanner cable with a spare they had in stock and after a 10 minutes delay were able to continue with the procedure using the same device.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9160275
Report Number3004135191-2019-00115
Device Sequence Number2332865
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public7290109140315
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-1000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1